Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Leukocytoclastic vasculitis complicating cisplatin plus radiation treatment for laryngeal cancer: a case report

Full text
Author(s):
Franca Quintanilha, Julia Coelho [1] ; Visacri, Marilia Berlofa [1] ; Amaral, Lais Sampaio [1] ; Passos Lima, Carmen Silvia [1] ; Cintra, Maria Leticia [1] ; Moriel, Patricia [1, 2]
Total Authors: 6
Affiliation:
[1] Univ Campinas UNICAMP, Sch Med Sci FCM, 126 Tessalia Vieira Camargo St, BR-13083887 Campinas, SP - Brazil
[2] Univ Campinas UNICAMP, Fac Pharmaceut Sci FCF, 200 Candido Portinari St, BR-13083871 Campinas, SP - Brazil
Total Affiliations: 2
Document type: Journal article
Source: BMC CANCER; v. 17, DEC 6 2017.
Web of Science Citations: 0
Abstract

Background: Leukocytoclastic vasculitis is typically mediated by deposition of immune complexes and is related to many causes, including medication. To the best of our knowledge, leukocytoclastic vasculitis related to cisplatin has not yet been described in the scientific literature. Case presentation: We report a rare case of leukocytoclastic vasculitis after the first cycle of high-dose cisplatin chemotherapy in a patient with larynx carcinoma. A 48-year-old Caucasian man with larynx carcinoma received a high-dose of cisplatin monochemotherapy (100 mg/m(2) every 21 days), along with 70 Gy of radiotherapy divided into 35 sessions, as a therapeutic schedule. Twelve days after the first chemotherapy administration and after 8 sessions of radiotherapy (total of 16 Gy), the patient presented with acute onset of palpable purpura in the lower limbs. The patient was hospitalized for 10 days, and during this period, he underwent several examinations to rule out infectious, autoimmune, and neoplastic disorders. A skin biopsy showed leukocytoclastic vasculitis with a positive pattern for IgM and C3, as detected through direct immunofluorescence. Twenty-five days after cisplatin administration, the chemotherapy regimen was changed to carboplatin AUC 5, and the episodes of purpura ceased, reinforcing the hypothesis of an adverse reaction to cisplatin. Conclusions: Cisplatin can induce leukocytoclastic vasculitis and clinicians should be aware of this potential effect for better case management and diagnosis. (AU)

FAPESP's process: 14/04744-7 - Evaluation of the use of N-acetylcysteine attenuating cisplatin-induced toxicities by oxidative stress in head and neck cancer patients
Grantee:Marília Berlofa Visacri
Support type: Scholarships in Brazil - Doctorate
FAPESP's process: 14/18294-3 - Evaluation of the use of N-acetylcysteine attenuating cisplatin-induced toxicities by oxidative stress in head and neck cancer patients
Grantee:Patricia Moriel
Support type: Regular Research Grants
FAPESP's process: 15/01793-0 - STUDY OF ADVERSE REACTIONS , QUALITY OF LIFE AND CELLULAR OXIDATIVE STRESS IN HEAD AND NECK CANCER PATIENTS IN TREATMENT WITH CISPLATIN AND RADIOTHERAPY
Grantee:Júlia Coelho França Quintanilha
Support type: Scholarships in Brazil - Master